How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Josh Your Own Question
Dr Josh
Dr Josh, Physician
Category: Urology
Satisfied Customers: 3841
Experience:  General Physician, PGCSD
6740150
Type Your Urology Question Here...
Dr Josh is online now
A new question is answered every 9 seconds

I 't want happened, I was taking a medication called

Customer Question

Hello
JA: Hello. How can we be of help?
Customer: I don't want happened
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I was taking a medication called nitroforantion
JA: Anything else in your medical history you think the doctor should know?
Customer: For uti
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Urologist about your situation and then connect you two.
Customer: And I on the last day noticed a swelling in my feet
Submitted: 5 months ago.
Category: Urology
Expert:  Dr Josh replied 5 months ago.

Hello,

Myself Dr Josh- A Board Certified Physician and I’m happy to help with your question today.

Please provide me the following information so that I can address your concern-

What information, do you need. Can you please specify.

I understand that you are taking Nitrofurantoin for UTI.

What happened with it ?

Thanks

Customer: replied 5 months ago.
Well I just took the medication wrongly at first was supposed to be twice daily for a week but took it once a day .. on the 7th day I realized I made a mistake I started all over twice a day for 7 days on the last day I noticed my left leg and left side of my abdomen is swollen like some fluid retention and I seem to urinate as soon as I drink anything
Customer: replied 5 months ago.
I wanna know if am safe like hope my kidneys are fine secondly I have a trip to make to Africa it's a 2 day trip do you advise I travel in this condition
Expert:  Dr Josh replied 5 months ago.

Dear,

Thanks for all these additional details.

I am sorry to hear about your problems.

Do you have nausea or suffer from acid relfux disease?

Do you still have burning urination/ blood in urine?

Do you have pain in legs?

Thanks

Customer: replied 5 months ago.
Never had blood urine in my urine
No pain in my feet
No acid reflux(don't know the symptoms for acid reflux)
Customer: replied 5 months ago.
No burning sensation but an urgent urge to urinate
Customer: replied 5 months ago.
not much urine even though the urge is intense
Expert:  Dr Josh replied 5 months ago.

Dear,

Thanks for all these additional details.

I am sorry to hear about your problems.

Well, Nitrofurantoin is an antibiotic that Is given for treating urinary tract infections.

Usually, this is given in dosage of 100 mg orally twice a day for 7 days.

One may get side effects like- swelling of the face, mouth, hands, or feet.

As you have completed a course for another 1 week, so you have may got such effects.

No need to worry, swelling in left leg and abdomen would get resolve in a week.

You should drink plenty of water every day. Some doctors suggest drinking cranberry juice, which in large amounts inhibits the growth of some bacteria by acidifying the urine.

You should Urinate when you feel the need; don't resist the urge to urinate
You should take showers instead of tub baths.
You should cleanse the genital area before sexual intercourse.

Urgency issue would get resolve with such measures.

Yes, you can safely travel your trip to Africa. No need to get panic.

I wish for your Happy Journey.

Hope this helped

If you have any further question then you can ask me.

Please leave positive rating above the chat box so I can get credit for helping you today
we only get after positive feedback.
Bonus is highly appreciated.
We are here to help you until you satisfy.
Thank you.

Kind Regards

Dr.Josh

Customer: replied 5 months ago.
Ok so you saying I can drink lots of water and cranberry juice..won't that lead to more fluid retention in my body?
If you say so I am going to do that.
Expert:  Dr Josh replied 5 months ago.

Dear,

You are getting swollen leg and abdomen, due to side effects of medications.

It may take about a week, to get free from such side effects. No need to worry, this is not a serious issue.

Please continue with water and cranberry juice, this would help to resolve urinary disorder symptoms.

God bless you.

Hope this helped

Please use the REPLY BUTTON to reply back to me

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you.

Kind Regards

Dr.Josh

Customer: replied 5 months ago.
Sorry how about palpitations when I wanna sleep feels Like my heart skip a beat
Customer: replied 5 months ago.
What can be done to stop it
Expert:  Dr Josh replied 5 months ago.

Dear,

I can understand your concern.

Well, Palpitation could be related with Stress and anxiety issue.

Excess use of Caffeine, nicotine could also cause such symptoms.

You should get engaged in aerobic exercise and stress-management techniques like deep breathing and yoga and meditation.

Please relax at home.

Hope this helped

Please use the REPLY BUTTON to reply back to me

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you.

Kind Regards

Dr.Josh

11 Jul 2016, 10:34 AM

Customer

Sorry how abo